MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH BUBBLE SENSOR S5; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH BUBBLE SENSOR S5; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 23-45-20
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland has received a report that during a procedure, the level/bubble sensor issues displayed triangle warning.The would come back to normal and switch back intermittently.There is no report of any patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H10: livanova deutschland manufactures the heater-cooler system 3t.The incident occurred in (b)(6), united states of america.As per follow up with the perfusionist, during the case intermittently they would get a triangle warning on the level and/or bubble sensors at different times.When the warning would clear on its own the level and bubble would work properly and show that it was connected to the scp panel.No ¿alarm¿ (red) ever appear during the case ¿ pump never stopped or erc was never initiated to close.They didn¿t test it anymore because they were in a case.A field service engineer was dispatched to the customer site and the issue was confirmed.Unplugged sensor and re-inserted sensor, and the warning triangle did not clear.I did this a couple of times and then the bubble sensor worked properly.Additionally, display was- flashing and not booting up (intermittently).I moved the screen to another slot and re booted the s5 system and the ¿flickering¿ display was blank and no power.The bubble module, the level module and the dc/dc module were changed.Finally, also the touch screen was changed.After changing modules - system booted up and both icons (bubble/level) were stable and would show up on the scp panel (assigned) sensors would alarm correctly.It was not possible to verify if the issue would affect how the sensor was working.Once i got it to read the sensor (yellow triangle gone) sensor worked as it is expected.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H10: complaints database analysis revealed that no similar event on this device occurred since its installation in 2007.Based on all the collected information, it can be concluded that the case was due to an intermittent electrical failure, likely caused by a level and a bubble sensors fault.
 
Event or Problem Description
See initial report.

Brand Name
BUBBLE SENSOR S5
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key17369862
Report Number9611109-2023-00344
Device Sequence Number3784571
Product Code DTQ
UDI-Device Identifier04033817900665
UDI-Public(01)04033817900665(11)230425
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K210130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23-45-20
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown